Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 14, NWS Topeka, KS

May 25, 2011Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at May 25, 2011, 10:29 PM CDT for Marshall County, Kansas. It took effect at May 26, 2011, 1:49 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 10:29 PM CDT (03:29 UTC)
In effect from
May 26, 2011, 1:49 AM CDT
Expired
May 26, 2011, 1:56 PM CDT
In force
12 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Vermillion River at Frankfort (FKFK1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
27.5 ft
Major stage
40.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WGUS43 KTOP 260329
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1029 PM CDT WED MAY 25 2011

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC117-261129-
/O.NEW.KTOP.FL.W.0014.110526T0815Z-110527T0300Z/
/FKFK1.1.ER.110526T0815Z.110526T1200Z.110526T1500Z.NO/
1029 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 20.0 FEET. THE RIVER WILL THEN FALL 
  BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$
3 follow-up statements
468 
WGUS83 KTOP 260655
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
155 AM CDT THU MAY 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
  BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
  SOLOMON RIVER NEAR GLASCO AFFECTING CLOUD COUNTY 
 
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC029-261455-
/O.CON.KTOP.FL.W.0012.000000T0000Z-110528T1330Z/
/GLAK1.2.ER.110526T0214Z.110527T0000Z.110527T1930Z.NO/
155 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER NEAR GLASCO.
* UNTIL SATURDAY MORNING.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO NEAR 25.8 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 25.0 FEET...COUNTY ROAD 763 OR COMMONLY KNOWN AS THE 
  JAMESTOWN ROAD...FLOODS WEST OF GLASCO NEAR THE WEST END BRIDGE.

$$

KSC117-261454-
/O.EXT.KTOP.FL.W.0014.110526T0649Z-110527T0300Z/
/FKFK1.1.ER.110526T0514Z.110526T1200Z.110526T1500Z.NO/
155 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* FROM EARLY THIS MORNING TO THIS EVENING.
* AT  1:30 AM THURSDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$

KSC029-261454-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-110527T0217Z/
/JMSK1.1.ER.110525T2003Z.110525T2300Z.110526T0817Z.NO/
155 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR JAMESTOWN.
* UNTIL THIS EVENING.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS APPROACHING ITS CREST AND WILL FALL 
  BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE 
  BUFFALO CREEK FLOODS.

$$

KSC027-261454-
/O.CON.KTOP.FL.W.0013.110526T2043Z-110529T0705Z/
/CYCK1.1.ER.110526T2043Z.110527T1800Z.110528T1905Z.NO/
155 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM THIS AFTERNOON TO LATE SATURDAY NIGHT.
* AT  1:30 AM THURSDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.4 FEET BY FRIDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$

KSC143-260725-
/O.CAN.KTOP.FL.W.0010.000000T0000Z-110527T0600Z/
/ADAK1.1.ER.000000T0000Z.110525T0830Z.110526T0257Z.NO/
155 AM CDT THU MAY 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SALT CREEK NEAR ADA.
* AT 12:45 AM THURSDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT  9:57 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK.

$$
754 
WGUS83 KTOP 261430
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
930 AM CDT THU MAY 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
  BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
  SOLOMON RIVER NEAR GLASCO AFFECTING CLOUD COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC029-262230-
/O.CON.KTOP.FL.W.0012.000000T0000Z-110528T1330Z/
/GLAK1.2.ER.110526T0304Z.110527T0000Z.110527T1930Z.NO/
930 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER NEAR GLASCO.
* UNTIL SATURDAY MORNING.
* AT  8:45 AM THURSDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY 
  AFTERNOON.
* IMPACT...AT 25.0 FEET...COUNTY ROAD 763 OR COMMONLY KNOWN AS THE 
  JAMESTOWN ROAD...FLOODS WEST OF GLASCO NEAR THE WEST END BRIDGE.

$$

KSC117-262229-
/O.EXT.KTOP.FL.W.0014.000000T0000Z-110527T0640Z/
/FKFK1.1.ER.110526T0514Z.110526T1245Z.110526T1840Z.NO/
930 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL LATE TONIGHT.
* AT  8:30 AM THURSDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$

KSC029-262229-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-110527T1330Z/
/JMSK1.1.ER.110525T2003Z.110526T1200Z.110526T1930Z.NO/
930 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR JAMESTOWN.
* UNTIL FRIDAY MORNING.
* AT  7:00 AM THURSDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE 
  BUFFALO CREEK FLOODS.

$$

KSC027-262229-
/O.EXT.KTOP.FL.W.0013.110527T0032Z-110529T0600Z/
/CYCK1.1.ER.110527T0032Z.110527T1800Z.110528T1800Z.NO/
930 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM THIS EVENING TO LATE SATURDAY NIGHT.
* AT  8:30 AM THURSDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.6 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$
493 
WGUS83 KTOP 261856
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
156 PM CDT THU MAY 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM IN 
KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
  SOLOMON RIVER NEAR GLASCO AFFECTING CLOUD COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC029-270256-
/O.CON.KTOP.FL.W.0012.000000T0000Z-110528T1330Z/
/GLAK1.2.ER.110526T0304Z.110527T0000Z.110527T1930Z.NO/
156 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER NEAR GLASCO.
* UNTIL SATURDAY MORNING.
* AT  1:00 PM THURSDAY THE STAGE WAS 24.7 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  AFTERNOON FRIDAY.
* IMPACT...AT 25.0 FEET...COUNTY ROAD 763 OR COMMONLY KNOWN AS THE 
  JAMESTOWN ROAD...FLOODS WEST OF GLASCO NEAR THE WEST END BRIDGE.

$$

KSC029-270256-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-110527T1217Z/
/JMSK1.1.ER.110525T2003Z.110526T1200Z.110526T1817Z.NO/
156 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR JAMESTOWN.
* UNTIL FRIDAY MORNING.
* AT  7:00 AM THURSDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE 
  BUFFALO CREEK FLOODS.

$$

KSC027-270256-
/O.CON.KTOP.FL.W.0013.110527T0032Z-110529T0600Z/
/CYCK1.1.ER.110527T0032Z.110527T1800Z.110528T1800Z.NO/
156 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* FROM THIS EVENING TO LATE SATURDAY NIGHT.
* AT  1:30 PM THURSDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.6 FEET BY EARLY AFTERNOON FRIDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY AFTERNOON SATURDAY.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$

KSC117-261926-
/O.CAN.KTOP.FL.W.0014.000000T0000Z-110527T0640Z/
/FKFK1.1.ER.110526T0514Z.110526T1245Z.110526T1745Z.NO/
156 PM CDT THU MAY 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* AT  1:30 PM THURSDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:45 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 8:16 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 25, 8:16 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
816 PM CDT WED MAY 25 2011

...UPDATE TO AVIATION...

.DISCUSSION...

POTENT UPPER LOW CONTINUES TO PROPAGATE EASTWARD ACROSS THE CWA
TODAY. CHAOTIC SKIES AND HEAVY RAINFALL HAVE BEEN ABUNDANT TODAY AS
THE COLD POOL AND ASSOCIATED INSTABILITY PASS OVERHEAD. RAIN BANDS
HAVE WRAPPED AROUND BEHIND THE SYSTEM...WITH WHAT IS HOPED TO BE THE
LAST OF THE HEAVY RAIN FALLING OVER NEMAHA AND BROWN COUNTIES AT
THIS TIME.

HAVE CLEARED THE RAIN FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS
AND KEPT CLOUD COVER THROUGH THE NIGHT.   BREEZY WINDS IN THE
WESTERN COUNTIES MOVE ACROSS THE AREA THIS EVENING THEN DIMINISH
INTO THE OVERNIGHT HOURS. DEWPOINTS DROP INTO THE 40S BY MORNING AS
COOLER AIR PUSHES IN BEHIND...WITH LOW TEMPERATURES IN THE 40S
EXPECTED ACROSS NORTH CENTRAL COUNTIES WITH LOW 50S ELSEWHERE.
FLOODING IS A DIMINISHING CONCERN AS THE RAIN LOSES INTENSITY...BUT
PLENTY OF CREEKS AND STREAMS RUNNING BANKFULL AND PONDING OF WATER
REPORTED ON ROADWAYS AND IN FIELDS WHERE HEAVY RAIN HAS FALLEN
TODAY. KC

UPPER LOW MOVES AWAY FROM THE AREA INTO THE OHIO VALLEY/LOWER
GREAT LAKES ON THURSDAY WITH A WEAK RIDGE OF SURFACE HIGH PRESSURE
BUILDING EWD ACROSS KANSAS. THIS SHOULD RESULT IN A RELATIVELY
PLEASANT DAY FOR EASTERN KS.

NEXT SHORTWAVE TROUGH WILL MOVE OUT ONTO THE PLAINS LATE THURSDAY
NIGHT WITH ISENTROPIC LIFT AHEAD OF IT POSSIBLY BRINGING SOME
SHOWERS AND THUNDERSTORMS INTO NC KS DURING THE EARLY MORNING
HOURS...WHICH WOULD THEN MOVE ACROSS THE REST OF EASTERN KS
DURING THE DAY FRIDAY. LOW-LEVEL MOISTURE LACKING WITH THIS SYSTEM
SO SEVERE WEATHER THREAT APPEARS MINIMAL.

ZONAL FLOW ALOFT PREVAILS FOR FRIDAY NIGHT AND SATURDAY WITH NO
REAL SYSTEM MOVING ACROSS.

LONG RANGE MODELS DEVELOP LEE LOW OVER ERN CO/WRN KS SAT AFTERNOON
AS UPPER FLOW BECOMES SWLY. THIS PATTERN WOULD RESULT IN SOME
CHANCE OF PRECIP FOR SAT NIGHT INTO SUNDAY AS WARM FRONT LIFTS
NWD. GFS DEVELOPS CONSIDERABLE CONVECTION IN THE WARM SECTOR ON
SUN NIGHT AND MONDAY WHICH SEEMS OVERDONE COMPARED TO PREFERRED
ECMWF AND CANADIAN. THUS...HAVE RELATIVELY LOW POPS DURING THAT
TIME.

WHILE MODELS DIFFER IN LOCATION OF LOW AND SOMEWHAT ON TIMING OF
FRONT...THEY ALL BREAK OUT CONVECTION MONDAY NIGHT OVER CENTRAL
AND EASTERN KANSAS ALONG TRAILING BOUNDARY AS SURFACE LOW MOVES
INTO UPPER MIDWEST.

AFTER THAT...THERE IS A GRADUAL BUILDING OF UPPER RIDGE OVER THE
PLAINS. THIS COULD CAP OFF PRECIPITATION CHANCES FOR MID
WEEK...BUT WITH KS ON SRN EDGE OF STRONGER MID-LEVEL FLOW...WEAK
SYSTEMS COULD STILL RESULT IN SOME SCATTERED CONVECTION...SO HAVE
LEFT LOW POPS IN FOR TUE/WED. THERE IS A CHANCE FOR TEMPERATURES
APPROACHING OR EXCEEDING 90 DEG BY WED OF NEXT WEEK IF ECMWF
FORECAST WAS TO VERIFY.  60

&&

.AVIATION...

MVFR STRATUS AND LIGHT RAIN ROTATING AROUND THE BACKSIDE OF STRONG
UPPER LOW OVER MO WILL CONTINUE THIS EVENING...WITH RAIN ENDING BY
03Z...THEN SCATTERING TO VFR BY 12-14Z TIME FRAME. GUSTY NORTH
NORTHWEST WINDS WILL DECREASE TO AROUND 10KT BY 14Z/26.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 9:54 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
954 PM CDT WED MAY 25 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-270300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
954 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

FLOODING WILL CONTINUE ALONG THE SALT CREEK IN OTTAWA COUNTY INTO
THURSDAY. ALSO FLOODING IS FORECAST ALONG BUFFALO CREEK...THE
SOLOMON RIVER NEAR GLASCO AND NEAR CLAY CENTER ON THE REPUBLICAN
RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLOODING IS EXPECTED IN MULTIPLE RIVER BASINS IN NORTH CENTRAL
AND PARTS OF NORTHEAST KANSAS THIS WEEK. REFER TO THE LATEST
RIVER
FORECASTS AND STATEMENTS FOR THE LATEST DETAILS.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE THURSDAY NIGHT AND
FRIDAY. THEN AGAIN SATURDAY NIGHT THROUGH MONDAY NIGHT.  THE BEST
CHANCE FOR SEVERE WEATHER DURING THAT TIME COULD BE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 25, 7:01 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       LILLIS                  39.61N 96.30W
05/25/2011  M4.65 INCH       MARSHALL           KS   CO-OP OBSERVER

            STORM TOTAL SINCE 7 AM CDT. ALSO REPORTED A FEW CREEKS
            OUT OF THEIR BANKS. WATER WAS ALSO FLOWING OVER A BRIDGE
            NEAR RESIDENCE.

&&

JB
Local storm report, May 25, 7:03 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       4 SW BAILEYVILLE        39.80N 96.24W
05/25/2011  M1.70 INCH       NEMAHA             KS   TRAINED SPOTTER

            STORM TOTAL SINCE 1230 PM CDT.

&&

JB

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.